Get Help Now (855) 722-6926
It is highly addictive and is typically injected or smoked from a pipe. Because of its addictive qualities, many people will become dependent on the drug without realizing the risks.
As information about the dangers of IV drug use becomes more well known, addicted individuals have gotten creative about their methods of consumption. Although less common, users have found you can snort heroin through your nose to feel similar effects. Banyan’s Chicago rehab is sharing the effects of snorting heroin and why it is so dangerous.
While snorting is not the most popular way to use heroin, some people think snorting it is safer and will choose to snort heroin to avoid IV drug use complications, like the risk of HIV. Along with lowered health risks, many heroin users also mistakenly believe that the effects of snorting heroin make it less addictive, but this is not the case. No matter how it is administered, heroin is addictive, and most people will need assistance like our Chicago PHP treatment to finally stop. Snorting heroin also comes with its own set of added dangers.
Snorting drugs has a slower rate of absorption than injecting them, so it will take a few minutes for someone to start to feel a rush. The effects of snorting heroin usually begin within 10 minutes and can last anywhere between 4 and 5 hours. But what does a heroin high feel like? A heroin high feels like a rush of euphoria, happiness, and pleasure. After the last use of heroin, withdrawal symptoms will start to kick in for those who are physically dependent or addicted.
The short-term effects of snorting heroin include:1
Some people believe that the dangers of snorting heroin only apply to long-term use, but this is not the case. While the immediate effects of heroin are associated with a high, using this drug long-term can lead to other problems. Because a heroin high is euphoric and pleasurable, many people who try heroin once will use it again. Eventually, continued use can lead to dependence and dangerous long-term effects. Snorting heroin can also lead to overdose. If someone snorts heroin and is showing signs of a heroin overdose, like struggling to breathe, vomiting, irregular or slow pulse, or loss of consciousness, seek immediate medical help.
Like with most drugs of abuse, prolonged and heavy use can lead to severe consequences for a person’s health. These problems will only get worse over time but may be reversible if use stops.
The long-term effects of snorting heroin include:2
Even if people are aware of the damaging effects, some people are unable to stop because of the uncomfortable signs and symptoms of heroin withdrawal that occur after physical dependence begins. For these people, our heroin rehab in Chicago can help them work through withdrawal and quit for good.
Drug abuse of any kind can be dangerous, so if you suspect that someone you care about is sniffing heroin, you should try to get them into opiate addiction treatment immediately. The damaging consequences of snorting heroin will only get worse as time goes on.
Signs of snorting heroin include:
People may not fully understand the risks of snorting heroin, but if they are doing it, they need help. To get them treatment or help for yourself, call Banyan Chicago today at 888-280-4763 to learn more about our Illinois addiction treatment and how we may be able to help.
Sources & References: